This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am getting off wellbutrin starting next week. In your opinion, what is the best way to taper off Wellbutrin SR. I am on 300 mg of it. I don't feel depressed, and I really do not like being on medication. I feel like ever since I have started therapy, I am getting better. My psychologist agrees. My psychiatrist wants me to wait until after winter, but because I have made this decision, she is willing to support and help me taper off. I don't like the side effects and would like to start getting off them ASAP. What is the best way to do this? How long does tapering take?
I am a 36 year old male, married to a 33 year old woman who is taking wellbutrin, I know how hard it can be for someone to stop taking this medication cold turkey, but my situation doesn't fall under normal circumstances. When my wife heard that wellbutrin may help her cut back on her smoking, she asked her doctor to prescribe them to her, and for a while (that one perscription) they seemed to help her greatly. We relocated back to our hometown and instead of going to our local doctor for a followup, she began getting the drug through her sister, who would give her the free samples, (50mg- 150mg), that was at the doctors office where she worked. Before long my wife was taking them as an anxiety intervention for her self diagnosed potluck of symptoms from anxiety, depression, smoking etc. My wife began to change moods on a daily basis, a rollercoaster of ups and downs, loss of sleep, and small marital problems and challenges would quickly grow into hysterical arguments that often became violent. I have addressed the issue of the drug possibly being the culprit in this to no avail. At this time she is still getting the drug where she can along with Effexor, Zoloft, vallium and Xanex, and the cycle of ups and downs gets worse.
She currently lives with her mother and father with our kids and claims that I am crazy, mean abusive etc. to anyone that will listen, and no one will help or listen to me from her family.
I love my wife and will stand by her and through this as I vowed, and curse the industry that lets free samples of drugs be set upon undiagnosed or needy people.
Maybe I need to be on an addiction forum, but I was researching the effects of misuse of antidepressants and fell upon this interesting forum.
i have been taking wellbutrin for around a year now. i know first hand that you can't mess around with the amount you take. i take wellbutrin for depression and another benefit was it helped me quit smoking. i think where your wife messed up was when see didn't go back to the doctor. if you mess around with the amount that you take it can hurt everyone around you. when i did that i became just flat out mean to people i wasn't like me. what happens is if you have been taking 300mg and you cut back to say 50mg that is a big change in your body, you brain gets chemically unbalanced, the whole point of taking antidepressents is to get chemically balanced. but you have to stay on the same dose for it to work then later if you don't need that much you tapper down to a lower dose. you said that she was also mixing medications, this can be tricky you can take effexor, or zolft with wellbutrin because they are in two different families but a doctor really needs to be the one to tell you how much to take. the side effects that people can have with these antidepresents like the wellbutrin and effexor can really be bad. i don't know much about vallium or xanex but i do know that vallium makes you relax and say wellbutrin kinda has a upper effect. it sounds like she is in a bad cirlce because one will help her get going and the other will help he calm down. so maybe that is why she is using them both. i think you have every reason to be worried and she won't feel any better unless she sees a doctor. i think you are right about the samples, i don't think anyone from the office should just be able to take this medication home that works there. i think you wife really should consider seeing someone to help her. don't blame her for the misuse of the drugs, it sometimes happens and people don't relize it tell it is to late and they are depending on them. but you and her can both get through this if that is what she wants. it won't happen until she is ready to see something is wrong. don't know if this helped much, but hope it did. i hope things get better for you and your wife.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.